Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Can I have contraceptives on the later days of period cycle with light bleeding?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I'm on my fourth day of periods...there's not a heavy flow by then but just spotting of blood.can I have a contraceptive pills?
Posted Thu, 7 Jun 2012 in Sexual Problems
 
 
Answered by Dr. Jasvinder Singh 43 minutes later
Hello,
Thanks for posting your query.

From your query I understand that you want to start the contraceptive pills to avoid any pregnancy.

You can use any combined oral contraceptive pills. for birth control pills, generally you are to start them on the first day of menstrual cycle or first Sunday after menstrual cycles and you’re given a pack that usually contains 21 pills, and you take one every day for three weeks. At the end of those three weeks, you break for a week. During those seven days, you'll have your period.

Since it is your fourth day, you can start your birth control pills on the 4th day also. If you begin your pills on the 1st day of your period, you are protected immediately.

But if you begin your pills in the first 5 days of your period, you are protected after 7 days of continuous use. Hence you should use condoms for the first seven days after starting the birth control pills. Make sure to take the pills regularly without missing any pills.

Please accept my answer if you have no further queries.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.















Above answer was peer-reviewed by
 
Follow-up: Can I have contraceptives on the later days of period cycle with light bleeding? 54 minutes later
Doctor,I'm quite confused...ofcourse we get skin to skin contact but i'm not even sure if my partner and i r having intercourse or not...I trust him.and he told me that we've never even had sex before....but last time on my fourth day of period he said that he did it just on top but not getting through it...I ask him again and he said that we'r not having sex that way either...I just want to take the medicine just to be on the save side...r we having sex then??Can I get pregnant just because of the fluid coming out of him?
 
 
Answered by Dr. Jasvinder Singh 1 hour later
Hello,

Thanks for writing back to me.

Pregnancy can occur only when a sperm fuses with an ova or egg. For this the sperms need to be ejaculated inside the vagina or there should be entry of sperms inside the vagina which travel through the cervix and uterus to reach the egg in the fallopian tube. From the description, chances of pregnancy are less likely because there is no ejaculation of sperms inside. The fluid coming out before ejaculation is the precum or the prostatic fluid and it is less likely to contain any active sperms. So chances of pregnancy are less with precum.


Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer if you have no further queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor